Saturday, 17 October 2015
Hall D1 Foyer (Floor 3) (Coex Convention Center)
Leukotriene receptor antagonists have been increasingly used in the treatment of a variety of allergic diseases such as asthma, allergic rhinitis, chronic urticaria, and others and they are generally considered safe drugs with few adverse drug reactions. Type I hypersensitivity to montelukast has been rarely reported, with only a handful of anaphylaxis cases being reported worldwide. There is a lack of information about the severe adverse drug reaction associated with pranlukast. We experienced an extremely rare case of severe hypersensitivity reaction associated with pranlukast. A 65-year-old woman developed anaphylactic shock presented with generalized urticaria, angioedema, collapse and loss of consciousness after taking pranlukast, and which was confirmed by oral challenge test and skin prick test. The present case reminds that pranlukast can induce anaphylaxis, which is mediated by IgE-dependent pathway.